Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Losing weight in Legs, fat on neck gain, on Combivir & Kaletra
Jan 3, 2010

Hi, In 2002 I started on Combivir, Videx & Viread, i was on this for about 4 years, then doctor took me off Videx and Viread and substituted them for Kaletra. I was on Combivir & Kaletra for the past 3 years and started to see weight gain in my neck and weight loss in my legs (with proturding veins). I went to my doctor and he switched the Combivir to Truveda. I has been only 3 months now on Truveda & Kaletra and do not see any diffrence, plus I feel very tired all the time. I don't know my cell counts at this time, but was not bad and undetectable. What do you think of my medication switch, do you think i will regain fat in my legs, and lose the fat neck? What do you think of the fatige, and suggestions? I am allergic to Trizivir so cant change to that.

Sorry for all the questions.

Response from Dr. Henry

Often fat loss that occurred when taking Combivir can be slow to reverse once switched to Truvada (the worse the fat loss generally the lower the chances are to recover fat). Fat gain can be slow over months to years so it may still happen. Fatigue has not been a standout problem with Kaletra/Truvada. Many other conditions can contribute to that such as low thyroid, low testosterone, physical deconditioning, sleep disturbances, depression/stress, and many others so a full medical evaluation is recommended. KH



Previous
Risk of infection and HIV
Next
Treating cancer with Norvir, Truvada and Intelence. Is this correct?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement